Crestor and other Statins Linked to Cardiomyopathy
Statins are a class of drug used to lower cholesterol levels in the blood. Crestor is considered the strongest statin on the market, and it is commonly used by individuals with high cholesterol. However, there is increasing evidence linking Crestor and other statins to serious health issues such as cardiomyopathy.
Cardiomyopathy is a condition which weakens the heart muscle, preventing it from pumping an adequate supply of blood through the body. Many individuals suffering from cardiomyopathy experience the following complications:
- Heart failure
- Abnormal heart rhythms
- Fluid buildup in the lungs or legs
- Inflammation of the heart lining
One of the major side effects of statins is a reduction in levels of Coenzyme Q10, which is crucial for proper heart muscle function. The depletion of this enzyme is believed to increase your risk of cardiomyopathy.
There is strong evidence indicating that many of the pharmaceutical companies manufacturing statins have known of these risks for many years, yet they have not provided proper warnings on drug labels or conducted clinical trials to determine the extent of these risks. As a result, many individuals have been placed at considerable risk by taking Crestor and other statins without being informed of these dangerous side effects.
If you have developed cardiomyopathy from taking Crestor or another statin, you may be entitled to receive compensation for your damages. An experienced pharmaceutical injury attorney can help ensure your rights are protected to the fullest extent of the law.